Alert archive / Colorado / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 105, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 6, 2013, 1:58 PM MDT for Kiowa County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2013, 1:58 PM MDT (19:58 UTC)
- Expired
- Aug 6, 2013, 2:45 PM MDT
- In force
- 47 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Kiowa County, CO
The radar
The Goodland radar (KGLD), 95 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2780 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
978
WUUS55 KPUB 061958
SVRPUB
COC061-062045-
/O.NEW.KPUB.SV.W.0105.130806T1958Z-130806T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
158 PM MDT TUE AUG 6 2013
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
* UNTIL 245 PM MDT
* AT 152 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTH OF
TOWNER...AND MOVING SOUTHEAST AT 15 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHEASTERN KIOWA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3849 10204 3850 10210 3862 10215 3863 10213
3862 10205 3860 10203
TIME...MOT...LOC 1957Z 323DEG 12KT 3861 10208
HAIL...1.75IN
WIND...60MPH
$$
TLM5 follow-up statements
748
WWUS55 KPUB 062005
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
205 PM MDT TUE AUG 6 2013
COC061-062045-
/O.CON.KPUB.SV.W.0105.000000T0000Z-130806T2045Z/
KIOWA CO-
205 PM MDT TUE AUG 6 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
KIOWA COUNTY UNTIL 245 PM MDT...
AT 201 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
TOWNER...AND MOVING SOUTHEAST AT 15 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHEASTERN KIOWA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3849 10204 3850 10210 3862 10215 3863 10213
3862 10205 3860 10203
TIME...MOT...LOC 2005Z 323DEG 12KT 3859 10206
HAIL...1.75IN
WIND...60MPH
$$
TLM403
WWUS55 KPUB 062014
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
214 PM MDT TUE AUG 6 2013
COC061-062045-
/O.CON.KPUB.SV.W.0105.000000T0000Z-130806T2045Z/
KIOWA CO-
214 PM MDT TUE AUG 6 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
KIOWA COUNTY UNTIL 245 PM MDT...
AT 210 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH
NORTHEAST OF TOWNER...AND MOVING SOUTHEAST AT 15 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHEASTERN KIOWA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3849 10204 3850 10210 3861 10212 3863 10213
3862 10205 3860 10203
TIME...MOT...LOC 2012Z 323DEG 12KT 3857 10204
HAIL...1.75IN
WIND...60MPH
$$994
WWUS55 KPUB 062025
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
225 PM MDT TUE AUG 6 2013
COC061-062045-
/O.CON.KPUB.SV.W.0105.000000T0000Z-130806T2045Z/
KIOWA CO-
225 PM MDT TUE AUG 6 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
NORTHEASTERN KIOWA COUNTY UNTIL 245 PM MDT...
AT 224 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF TOWNER...AND MOVING SOUTHEAST AT 15 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3849 10204 3850 10207 3861 10208 3863 10213
3862 10205 3860 10203
TIME...MOT...LOC 2025Z 323DEG 12KT 3854 10201
HAIL...1.75IN
WIND...60MPH
$$
TLM572
WWUS55 KPUB 062028
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
228 PM MDT TUE AUG 6 2013
COC061-062045-
/O.CON.KPUB.SV.W.0105.000000T0000Z-130806T2045Z/
KIOWA CO-
228 PM MDT TUE AUG 6 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
NORTHEASTERN KIOWA COUNTY UNTIL 245 PM MDT...
AT 224 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF TOWNER...AND MOVING SOUTHEAST AT 15 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3849 10204 3850 10207 3861 10208 3861 10205
3860 10203
TIME...MOT...LOC 2028Z 323DEG 12KT 3853 10200
HAIL...1.75IN
WIND...60MPH
$$
TLM579
WWUS55 KPUB 062039
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
239 PM MDT TUE AUG 6 2013
COC061-062049-
/O.EXP.KPUB.SV.W.0105.000000T0000Z-130806T2045Z/
KIOWA CO-
239 PM MDT TUE AUG 6 2013
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN KIOWA
COUNTY WILL EXPIRE AT 245 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3849 10204 3850 10207 3861 10208 3861 10205
3860 10203
TIME...MOT...LOC 2039Z 323DEG 12KT 3850 10197
$$
TLMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 11:21 AM MDT, 2 hours 37 minutes earlier.
Area forecast discussion, Aug 6, 11:21 AM MDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1121 AM MDT TUE AUG 6 2013 .UPDATE... ISSUED AT 1057 AM MDT TUE AUG 6 2013 UPDATED TO PUT OUT A FLASH FLOOD WATCH FOR THE SOUTHWEST...CENTRAL...AND SOUTHEAST MOUNTAINS AND THE I-25 CORRIDOR. START TIME IS A LITTLE EARLIER (12Z) FOR PIKES PEAK REGION WHERE FRONT WILL BE MOVING THROUGH AND SHOWERS SHOULD GET GOING SOONER WITH UPSLOPE FLOW AND OF COURSE THE HIGHLY SUSCEPTIBLE WALDO BURN SCAR IS IN THIS AREA. OTHER AREAS BEGIN AT 15Z AS WE WILL BE WAITING FOR SOME HEATING TO HELP BUILD INSTABILITY AND FIRE OFF EMBEDDED THUNDERSTORMS. FOR ALL AREAS...HIGHEST THREAT WINDOW WILL BE DURING THE AFTERNOON AND EVENING HOURS. ITS POSSIBLE THAT SOUTHEAST PLAINS MAY NEED TO BE ADDED WITH THE NEXT PACKAGE ISSUANCE AS MODELS ARE FOCUSING RAINFALL IN THIS AREA THROUGH THE OVERNIGHT HOURS WITH DEVELOPMENT OF AN MCS. WILL HOLD OFF FOR NOW UNTIL MORE MODEL DATA TRICKLES IN. -KT UPDATE ISSUED AT 636 AM MDT TUE AUG 6 2013 KIND OF AN UNUSUAL UPDATE...BUT HAPPENED TO NOTICE THAT SOUNDINGS FOR LATE TONIGHT INTO WED ARE PRETTY COLD ALOFT. ALSO RATHER SATURATED FROM H7-H5. STRONGLY SUSPECT THAT THE SUMMIT OF PIKES PEAK...PERHAPS DOWN TO 13K FEET...COULD SEE SOME LIGHT SNOW ACCUMS FROM MIDNIGHT TONIGHT INTO WED MORNING. ADDED UP TO AN INCH IN THE GRIDS. IN THEORY...THERE COULD BE SOME SIGNIFICANT LOCAL ACCUMS ON THE PEAK IF CONDITIONS COME TOGETHER JUST RIGHT. SOMETHING ELSE TO KEEP AN EYE ON. ROSE && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 405 AM MDT TUE AUG 6 2013 ...POTENTIAL FOR HEAVY RAIN INCREASING LATE TONIGHT... INGREDIENTS STARTING TO COME TOGETHER FOR A POTENTIALLY ACTIVE COUPLE OF DAYS OF WEATHER FOR OUR AREA LATER TODAY AND WEDNESDAY. FAIRLY VIGOROUS UPPER LEVEL DISTURBANCE NOW NR BAJA WILL MOVE INTO S CENTRAL CO BY EARLY WED MORNING. COUPLED WITH ABUNDANT MOISTURE FROM THE MONSOON STREAMING INTO CO...AND A COLD FRONT ARRIVING LATER THIS EVE...SHOULD SEE A FAIRLY SIGNIFICANT PRECIP EVENT UNFOLD FROM TONIGHT INTO WED. FIRST WAVE OF THIS DISTURBANCE WILL MOVE INTO THE SWRN MTS THIS MORNING. ALREADY A NUMBER OF LTG STRIKES RECORDED OVER ERN AZ AND WRN NM...AND THIS WILL MOVE FAIRLY QUICKLY INTO OUR AREA THIS MORN. MOISTURE IS IN PLACE FOR EFFICIENT RAIN RATES FROM THESE STORMS...SO WILL HAVE TO KEEP A CLOSE EYE ON THE WEST FORK AREA ESPECIALLY FOR THE POSSIBILITY OF SOME LOCALLY HEAVY RAINFALL. LATEST PROGS ARE NOT ALL THAT IMPRESSIVE WITH QPF OVR THE AREA...AND SHOW MOST OF THE HEAVIER QPF N OF THE BURN AREAS. BUT AS ALWAYS...EVEN A SINGLE STORM COULD BE PROBLEMATIC IN THAT AREA. ACTION SHIFTS TO THE ERN MTS AND I-25 CORRIDOR BY AFTERNOON. MODELS ARE IN REASONABLE AGREEMENT IN KEEPING MOST OF THE HEAVIER ACTIVITY AWAY FROM THE BURN SCARS AT LEAST THROUGH THE EARLY EVE. IT LOOKS LIKE THE MAIN AREA FOR HEAVIER PRECIP WILL BE OUT OVER THE SERN PLAINS...E OF INTERSTATE 25 AND SOUTH OF HGWY 50/96. MAIN IMPACT HERE MIGHT BE TO SATURATE SOILS AND POSSIBLY LEAD TO BIGGER PROBLEMS WITH RUNOFF AND RIVER LEVELS LATER IN THE WEEK. A COUPLE STORMS NR THE KS BORDER COULD BE ON THE STRONG SIDE...BUT WINDS AND SHEAR LO0OK A BIT TOO WEAK FOR SVR LEVELS. SO...MAIN IMPACT WILL BE THE HEAVY RAIN POTENTIAL. AFTER A BIT OF A LULL EARLY TUE EVE...THE STRONG COLD FRONT WILL MOVE INTO OUR AREA SOMETIME AROUND MIDNIGHT OR SHORTLY AFTER. WILL SEE WINDS SHIFT TO THE NORTH FAIRLY EARLY IN THE EVE...AND BECOME A BIT GUSTY AS THE FRONT MOVES IN LATER TONIGHT. EXPECT THE POPS TO INCREASE STEADILY OVER THE NRN AND ERN PORTIONS OF OUR CWA THROUGH TONIGHT...WITH MODERATE RAIN LIKELY FOR THE PIKES PEAK REGION AND SURROUNDING AREAS BY WED MORNING. COULD GET PRETTY WET UP THERE BY SUNRISE. ROSE .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 405 AM MDT TUE AUG 6 2013 ...HEAVY RAIN AND FLASH FLOOD POTENTIAL WEDNESDAY AND WEDNESDAY NIGHT... MODELS CONTINUE TO INDICATE HEAVY RAIN AND FLASH FLOOD POTENTIAL ACROSS SOUTHERN COLORADO WEDNESDAY INTO WEDNESDAY NIGHT...WITH SOME SEVERE STORM POTENTIAL ACROSS THE FAR SOUTHEAST PLAINS. MAIN DRIVER WITH THIS ONE APPEARS TO BE SUBTROPICAL WAVE THAT IS CENTERED OVER SOUTHERN ARIZONA THIS MORNING. THIS WAVE IS FORECAST BY THE MODELS TO TAKE A NORTH TO NORTHEASTWARD TRACK OVER THE NEXT 24 HOURS...ENDING UP OVER THE 4 CORNERS REGION BY 6 AM MDT WEDNESDAY. AS THE LOW MOVES INTO PLACE OVERNIGHT TONIGHT...THE LOW AND MID LEVEL WINDS START PUSHING MOISTURE UP AGAINST THE MOUNTAINS THROUGH THE NIGHT...SATURATING THE ATMOSPHERE AND DEVELOPING WIDESPREAD PRECIPITATION OVER MOST OF THE AREA WEDNESDAY MORNING...WITH PRECIPITATION CONTINUING OVER THE EASTERN PLAINS INTO WEDNESDAY NIGHT. THE LOW IS FORECAST TO MOVE ONLY SLOWLY...SO ONCE THE SHOWERS GET GOING...THEY'LL KEEP GOING FOR A WHILE. THE SLOW MOVEMENT OF THE STORM...COUPLED WITH AMPLE MONSOON MOISTURE...AND LOW LEVEL UPSLOPE FORCING INTO THE TERRAIN...WILL MEAN GOOD CHANCES FOR RAIN MOST AREAS WEDNESDAY...WITH HEAVY RAIN AND FLASH FLOOD POTENTIAL. A LOT OF AREAS WILL PROBABLY SEE RAINFALL IN THE 0.50 TO 1.50 INCH RANGE BY THURSDAY MORNING...WITH SOME AREAS SEEING POSSIBLY 2 OR EVEN 3 INCHES OF TOTAL RAINFALL. EVEN HIGHER ISOLATED AMOUNTS WILL BE POSSIBLE. THIS AMOUNT OF RAIN COULD CERTAINLY CAUSE FLASH FLOODING IF DELIVERED BY CONVECTIVE SHOWERS PRODUCING RAINFALL AT A QUICK RATE. HOWEVER... IT THE PRECIPITATION TURNS OUT TO BE MORE STRATIFORM IN NATURE...AND NOT SO CONVECTIVE...THEN PRECIPITATION MAY BE DELIVERED AT SLOW ENOUGH RATES AS TO AVOID FLASH FLOODING. THIS IS STILL UNCERTAIN AT THIS TIME AND WILL HAVE TO BE RESOLVED IN LATER MODEL RUNS. A FLASH FLOOD WATCH MAY BE ISSUED FOR PARTS OF THE AREA LATER TODAY PENDING LATER MODEL DATA. THE OTHER CONCERN TOMORROW IS FOR SEVERE WEATHER. AS LOW LEVEL EASTERLY FLOW DEEPENS INTO THE MID LEVELS OVER MOST OF THE PLAINS WEDNESDAY...A SMALL CORNER OF THE SOUTHEAST PLAINS WILL STILL BE SHIFTING OVER TO EASTERLY FLOW. DURING THIS TIME...THE SOUTHEAST CORNER COULD BE UNSTABLE ENOUGH...WITH FAVORABLE WIND SHEAR AND ENOUGH CAPE FOR SOME SEVERE STORMS. SPC CURRENTLY HAS THE SOUTHEAST CORNER OF BACA COUNTY IN THE SLIGHT RISK OF SEVERE WEATHER AREA FOR WEDNESDAY...BUT THIS MAY BE EXPANDED OR DROPPED PENDING LATER DATA. BY THURSDAY MORNING...THE UPPER TROUGH SHOULD BE MOVING EAST OF THE AREA...BRINGING AN END TO THE WIDESPREAD PRECIPITATION AND GOING BACK TO THE MORE TYPICAL ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS OVER THE AREA THURSDAY THROUGH MONDAY. AT THE PRESENT TIME...THE NEXT CHANCE FOR A MORE WIDESPREAD PRECIP EVENT LOOKS TO BE NEXT MONDAY NIGHT...WITH ANOTHER POSSIBLE BOUNDARY MOVING THROUGH THE EASTERN PLAINS TO ENHANCE PRECIPITATION COVERAGE AND INTENSITY. HOWEVER...THIS IS STILL A WEEK A WAY...SO DON'T PLACE YOUR BETS YET. LW && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1057 AM MDT TUE AUG 6 2013 SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND SOUTHERN AND EASTERN PORTIONS OF THE SOUTHEAST PLAINS THIS AFTERNOON. ONCE AGAIN...WILL CARRY VCTS IN THE TAF SITES...BEGINNING 20Z AT KALS...AND 21 TO 22Z AT KCOS AND KPUB. MVFR CIGS/VIS WITH THUNDERSTORMS CAN BE EXPECTED...WITH GUSTY OUTFLOW WINDS POSSIBLE FOR KCOS AND KPUB WHERE THUNDERSTORMS WILL BE HIGHER BASED AND MORE LIKELY TO SEND THUNDERSTORM OUTFLOWS THROUGH BOTH TERMINALS. FRONT WILL DROP THROUGH THE SOUTHEAST PLAINS OVERNIGHT...SHIFTING WINDS OUT OF THE NORTH FOR KCOS AND KPUB. LOW LEVELS WILL SLOWLY SATURATE WITH VFR TO MVFR CIGS SPREADING IN DURING THE LATE MORNING AND EARLY AFTERNOON AS WIDESPREAD SHOWERS AND THUNDERSTORMS AFFECT THE TERMINALS. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT FOR COZ058>068-072>080-083-086>088. FLASH FLOOD WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT FOR COZ081-082-084-085. && UPDATE...KT SHORT TERM...ROSE LONG TERM...LW AVIATION...KT
Hazardous weather outlook, Aug 6, 11:33 AM MDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1133 AM MDT TUE AUG 6 2013 COZ058>089-093>099-071745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1133 AM MDT TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS THIS MORNING...SPREADING TO THE EASTERN PLAINS LATER THIS AFTERNOON. THE MAIN THREAT FROM STORMS TODAY WILL BE LOCALLY HEAVY RAINFALL...WHICH COULD RESULT IN FLOODING PARTICULARLY IF THE BURN SCARS ARE AFFECTED. THE WEST FORK BURN SCAR IS MOST LIKELY TO BE AFFECTED TODAY. ALSO...FREQUENT LIGHTING AND WIND GUSTS TO 45 MPH WILL BE POSSIBLE. STRONGER STORMS CLOSER TO THE KANSAS BORDER THIS AFTERNOON COULD PRODUCE SOME HAIL UP TO PENNY SIZE. A COLD FRONT WILL CROSS INTO SOUTHEASTERN COLORADO FROM THE NORTH LATE TONIGHT...AROUND MIDNIGHT. THIS WILL LEAD TO INCREASED MODERATE TO LOCALLY HEAVY RAINFALL OVER THE PIKES PEAK REGION BY DAYBREAK WEDNESDAY. A FLASH FLOOD WATCH WILL GO INTO AFFECT FOR THE PIKES PEAK REGION STARTING AT 6 AM WEDNESDAY. THOSE IN AND AROUND THE BURN SCARS SHOULD PAY CLOSE ATTENTION TO THE LATEST FORECASTS THE NEXT COUPLE OF DAYS...AND BE PREPARED TO TAKE ACTION IF FLOOD ADVISORIES OR WARNINGS ARE ISSUED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDESPREAD SHOWERS AND THUNDERSTORMS WILL PRODUCE RAIN...HEAVY AT TIMES...OVER MOST OF SOUTHERN COLORADO WEDNESDAY INTO WEDNESDAY NIGHT. THE COMBINATION OF A SLOW MOVING UPPER LEVEL STORM...AMPLE MONSOON MOISTURE AND LOW LEVEL UPSLOPE FORCING INTO THE TERRAIN WILL RESULT IN THE POTENTIAL FOR FLASH FLOODING...NOT ONLY FOR THE BURN SCARS BUT FOR MOST OTHER AREAS AS WELL. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE MOUNTAINS AND I-25 CORRIDOR WHICH IS VALID FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. HEAVY RAIN WILL ALSO BE POSSIBLE FOR THE SOUTHEAST PLAINS...WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE WHERE SOILS ARE ALREADY SATURATED FROM RECENT RAINS. IN ADDITION TO THE HEAVY RAIN AND FLASH FLOOD POTENTIAL WEDNESDAY... THERE IS ALSO POTENTIAL FOR SEVERE WEATHER OVER THE SOUTHEAST CORNER OF THE PLAINS ON WEDNESDAY. AT THIS TIME...IT APPEARS THAT BACA AND POSSIBLY LAS ANIMAS AND PROWERS COUNTIES COULD SEE A FEW SEVERE STORMS WEDNESDAY AFTERNOON INTO THE EVENING. BY THURSDAY MORNING...SOUTHERN COLORADO SHOULD SEE AN END TO WIDESPREAD PRECIPITATION AND GO BACK TO THE MORE TYPICAL ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER NOON TODAY ACROSS THE MOUNTAINS AND AFTER 200 PM FOR KIOWA...PROWERS AND BACA COUNTIES. 31/88
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 10:19 AM MDT | Flash Flood Watch | PUB | Alamosa, Baca, Bent, Chaffee, Conejos, Costilla and 15 more | 41 hr |
| Aug 6, 3:18 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Saguache | 27 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.